I sent my DH to the drug store yesterday evening to pick up the prescriptions I had ordered earlier. When he brought the bag back, our local pharmacist had written a large note on it. It seems my Cymbalta and Zelepar can have a dangerous drug interaction. So, he didn’t fill the Cymbalta, but told me to call my doctor.
Before calling the Neurologist, I thought I’d look up a little about this combination for myself on the Internet. Well …. I don’t need to call the doctor!! Cymbalta is OUT!! Not only do the two cancel each other out, but the combination can cause something called Serotonin Syndrome/Poisoning, which can be fatal in its extreme manifestation. I have definitely had one of the milder symptoms, which I was blaming on the Zelepar, as it started after I started taking it. Out of nowhere, I would start sweating profusely and be so hot I just about couldn’t stand it. I’ve mentioned this before, as it feels just like menopause hot flashes at their worst.
The Cymbalta prescription came from my General Practitioner, who prescribed it almost a year ago. The Neurologist had a complete list of my medications, so at least he should have known I was on it when he put me on Zelepar, which is the dissolving form of Selegiline.
So, as is so often true, it’s the Pharmacist who is the expert when it comes to such interactions of medicines. This is the best argument I know of to use only one pharmacy for all prescriptions.